Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 290, NWS Hastings, NE

July 26, 2022Sherman County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 26, 2022, 5:32 PM CDT for Sherman County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2022, 5:32 PM CDT (22:32 UTC)
Expired
Jul 26, 2022, 6:15 PM CDT
In force
43 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

County Sherman County, NE

The radar

The Grand Island radar (KUEX), 110 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:37 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 26, 3:37 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
337 PM CDT Tue Jul 26 2022

.DISCUSSION...(This evening through Tuesday)
Issued at 337 PM CDT Tue Jul 26 2022

The main concern in the near-term is the chance for periodic showers
and thunderstorms over the next few days.  Expect an active pattern
over the next few days as an upper ridge sits over the Western CONUS
and an upper trough extends from Western Montana to the Great Lakes.

Fog and cloud cover stuck around a little longer than initially
expected, so temperatures in the southwestern portion of the
forecast area have been reduced accordingly, with highs today in the
upper 70s to mid-80s.  Showers and thunderstorms are ongoing across
our Kansas counties, with additional thunderstorm activity to the
northwest of the coverage area.  Chances for showers and
thunderstorms will increase over the next few hours along a boundary
extending southwest to northeast across the area.  SBCAPE values of
2000-3000 J/kg and shear values of 35-40kts are conducive for
development of a few strong to severe storms along the boundary. Any
storms that develop will have the potential of producing some large
hail and strong wind gusts.

Overnight, temperatures are expected to fall into the 60s.
Decreasing clouds overnight, radiational cooling and light upslope
winds will be conducive for at least a mention of fog around
sunrise.

Wednesday, the upper ridge moves slightly eastward and temperatures
return to the mid-80s across the area.  Showers and thunderstorms
are expected to develop to our west during the afternoon hours,
moving east overnight.  This will give us the best chance of
widespread precipitation chances across the area.  There is a chance
of a few strong to severe thunderstorms early in the evening for the
western part of the area.

Slightly cooler temperatures are in the forecast for Thursday
through Saturday as a surface front stalls over the area.  Highs
will be primarily in the 70s and 80s and lows will be in the 50s and
60s. Daily chances for showers and thunderstorms will be possible
along and south of the boundary.

The pattern starts to shift on Sunday as an upper ridge moves to the
east over the area.  A few isolated thunderstorms will still be
possible on Sunday evening and overnight.  This will give way to a
drying period and temperatures returning to the 90s.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Wednesday)
Issued at 1236 PM CDT Tue Jul 26 2022

Visibility and ceilings have improved to VFR over the last several
hours. Satellite still shows fog in the southwestern part of the
area, eroding from northeast to southwest. Expect southerly winds
to continue through the early afternoon with mostly clear skies.
Things become a little more dicey in terms of cloud cover and
thunderstorm potential from around 22Z through late evening.

Scattered thunderstorms will be possible along a frontal boundary,
scooting from northwest to southeast across the area this
afternoon and evening. Thunderstorm coverage is not anticipated to
be widespread, but both terminals may encounter some storms.
Expect brief periods of reduced visibility due to rainfall, hail,
and wind shifts with any storms moving through. Storms are
currently anticipated to move out of the area by midnight.

Clearing skies, light upslope winds, and moisture from recent
rain, brings some concern for some fog development around
sunrise. Confidence in this situation is low for the time being,
so this has been omitted from prevailing conditions.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Wekesser
AVIATION...Wekesser
Hazardous weather outlook, Jul 26, 3:44 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
344 PM CDT Tue Jul 26 2022

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
344 PM CDT Tue Jul 26 2022

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Scattered strong to severe thunderstorms will be possible late
this afternoon into this evening for the northern and western part
of the area. The main hazards with any storms that develop will be
hail to the size of quarters and wind gusts to around 60 mph.

There is a small chance of some fog developing late tonight to
around sunrise.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a small chance of some fog developing by around sunrise
Wednesday morning across the area.

Scattered strong to severe thunderstorms will be possible for
areas west of the Tri-Cities.

Periodic thunderstorm chances will continue across the outlook
area Thursday through Sunday night, mainly favoring the evening
and overnight hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather this afternoon
and evening to the National Weather Service.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Special weather statement, Jul 26, 4:05 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Hastings NE
405 PM CDT Tue Jul 26 2022

NEZ039-262145-
Valley NE-
405 PM CDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of northern Valley
County through 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Sargent, or 8 miles southwest of Burwell, moving
east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Fort Hartsuff State Park around 420 PM CDT.

Other locations in the path of this storm include Elyria and Ord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4174 9875 4152 9875 4158 9921 4174 9921
TIME...MOT...LOC 2104Z 275DEG 35KT 4169 9924

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Heinlein
Special weather statement, Jul 26, 5:21 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Hastings NE
521 PM CDT Tue Jul 26 2022

NEZ039-046-047-062-262300-
Valley NE-Howard NE-Hall NE-Sherman NE-
521 PM CDT Tue Jul 26 2022

...Strong thunderstorms will impact portions of Sherman and Howard
Counties through 600 PM CDT...

At 518 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Merna to near Ansley to near Rockville.
Movement was east at 50 to 55 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Boelus around 525 PM CDT.
  Dannebrog and Litchfield around 530 PM CDT.

Other locations in the path of these storms include St. Libory,
Ashton, Rockville, Farwell, St. Paul, Loup City and Sherman Reservoir
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4127 9829 4105 9829 4103 9872 4105 9872
      4105 9889 4117 9920 4142 9921
TIME...MOT...LOC 2218Z 287DEG 58KT 4150 9978 4132 9933 4116 9876

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Heinlein
Special weather statement, Jul 26, 5:26 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Hastings NE
526 PM CDT Tue Jul 26 2022

NEZ063-076-262315-
Hamilton NE-Clay NE-
526 PM CDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of northern Clay and
southern Hamilton Counties through 615 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Giltner, or 19 miles northeast of Hastings, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Stockham.

This includes Interstate 80 between mile markers 326 and 340.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4060 9822 4080 9824 4087 9783 4062 9782
TIME...MOT...LOC 2225Z 263DEG 13KT 4073 9806

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Heinlein

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:20 PM CDTDense Fog AdvisoryGIDBuffalo, Dawson, Furnas, Gosper, Harlan, Phelps and 2 more8 hr
Jul 26, 4:05 PM CDTSpecial Weather StatementGIDValley40 min
Jul 26, 5:21 PM CDTSpecial Weather StatementGIDHoward, Sherman39 min
Jul 26, 5:26 PM CDTSpecial Weather StatementGIDHamilton49 min
Jul 26, 5:43 PM CDTSpecial Weather StatementGIDHall47 min
Jul 26, 5:57 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Merrick48 min
Jul 26, 6:14 PM CDTSpecial Weather StatementGIDHamilton46 min
Jul 26, 6:21 PM CDTSevere Thunderstorm WarningGIDClay, Hall, Hamilton, Merrick39 min
Jul 26, 6:58 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDClay, Fillmore, Hamilton, York47 min
Jul 26, 6:59 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDClay, Fillmore, Hamilton, York7 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.